Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipid profiles keep rising
Dec 19, 2013

my partner is on Norvir/Prezista/Truvada for many years with great success (undetectable & CD4 >700) but over last year his b/p has risen dramatically and his triglycerides and cholesterol have gone through the roof. Non-smoker and healthy weight. He is only 42 and has been Poz since 16 yrs old, no hx of OI's. he is afraid to change HIV cocktail r/t success but I am very fearful his b/p and skyrocketing lipids. he has had bad reactions to some "statin" meds...what can u suggest???

Response from Dr. Young

Hello and thanks for posting.

Seems like you're partner's doing well with regard to the HIV. It's relevant to point out that there might be other reasons why his cholesterols are rising (like diet, exercise, genetics or other medications). Also note that smoking is as big, or bigger risk for heart disease as cholesterol, so looking at the big picture is important here.

If one assumes that this HIV meds are the culprit, there are really only two options- either treat with cholesterol lowering medications (these statins can be very simple and well tolerated), or switch his medications. Among his medications, the protease inhibitors (especially Norvir) can cause lipid elevations- so switching from Norvir/Prezista to an alternate medication, like one of the integrase inhibitors may have the desired effect.

Hope that helps, BY


Previous
combivir and truvada
Next
HLA B5701 does this mean I have HIV

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement